Alert archive / Washington / Special Weather Statements in 2025

Special Weather Statement, NWS Spokane, WA

August 7, 2025Ferry County, Washington

NWS Spokane, WA issued this special weather statement at Aug 7, 2025, 11:39 AM PDT for Ferry County, Washington. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 11:39 AM PDT (18:39 UTC)
Expired
Aug 7, 2025, 12:15 PM PDT
In force
36 min
Issued by
NWS Spokane, WA
Hail
0.50 in
Wind
30

County Ferry County, WA

The radar

The Spokane radar (KOTX), 92 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 6.7 hours before the alert went out and 431 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS86 KOTX 071839
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
1139 AM PDT Thu Aug 7 2025
 
WAZ038-071915-
Okanogan Highlands WA-
1139 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southwestern Ferry
County through 1215 PM PDT...

At 1138 AM PDT, Doppler radar was tracking a strong thunderstorm 15 
miles east of Nespelem Community, over the Swawilla burn scar, 
moving southeast at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to outdoor objects is 
         possible.

Locations impacted include...
Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4808 11879 4814 11872 4809 11856 4798 11868
TIME...MOT...LOC 1838Z 314DEG 5KT 4809 11871 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:46 AM PDT, 53 minutes earlier. Its key messages:

  • Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
  • Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 53 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 AM PDT Thu Aug 7 2025

.KEY MESSAGES...

- Cooler with showers and thunderstorms for Thursday. Stronger
  thunderstorms over southeast WA and central/southern ID
  panhandle.

- Drying and warming trend this weekend into next week.

&&

.SYNOPSIS...
The next system is expected mid morning on Thursday, bringing
showers and thunderstorms and cooler temperatures, with highs
mainly in the 70s. More typical summer weather returns this
weekend into early next week, with temperatures rising back into
the 80s and 90s.

&&

.DISCUSSION...
Today and Tonight: Yesterdays wave is still pushing through the
Idaho Panhandle and bringing showers and isolated
thunderstorms. Another wave is right on its heels. It will be
dropping in from BC. It is expected to bring another round of
showers and thunderstorms to the Cascades, northern mountains,
and Idaho Panhandle. The rain amounts range (25-75 percentiles)
for these areas is 0.25-0.5". Areas of Eastern Washington from
Deer Park and Spokane could see a couple hundredths to a quart
of an inch of rain. Pullman area has trended higher with half
an inch possible. NBM continues to highlight potential thunder
with these showers with around 20-40% chance. Best chances are
Northeast Washington and Idaho Panhandle. Parameters are
pointing to potentially stronger storms than yesterday. Outflow
winds of 40+ mph, half inch hail, and heavy rainfall are
potential impacts. The system exits overnight. Highs will be in
the upper 70s and 80s. Lows will be in the 50s.

Friday through Tuesday: The system is expected to be out of the
area by Friday morning. High pressure off the coast will bring
a broad ridge extending into southern BC. It will bring a
warming, dry trend to the region through the middle of next
week. Highs will climb back into the 80s and low 90s. JDC

&&

.AVIATION...
18Z TAFS: Primarily VFR conditions expected through the period.
A system will move across the region today with scattered
showers and thunderstorms. Chances develop in the next few hours
for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the
thunderstorms could be strong, with brief heavy rain, gusty
winds and small hail. Additionally, gusty winds will be found
this afternoon, especially near the Cascades.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence for VFR conditions. Moderate confidence in
thunderstorms this afternoon.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        74  51  81  56  87  59 /  70  10   0   0   0   0
Coeur d'Alene  73  51  80  56  85  57 /  70  30  10   0   0   0
Pullman        71  46  76  50  82  53 /  50  20   0   0   0   0
Lewiston       80  55  85  60  90  62 /  40  20   0   0   0   0
Colville       72  41  82  47  88  49 /  80  10   0   0   0   0
Sandpoint      70  46  76  51  83  52 /  70  20  10   0   0   0
Kellogg        69  51  74  57  82  59 /  90  30  10   0   0   0
Moses Lake     78  49  85  55  90  59 /  20   0   0   0   0   0
Wenatchee      78  57  87  63  91  67 /  20   0   0   0   0   0
Omak           80  54  88  59  92  62 /  40  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

In the hours before

Special weather statement, Aug 7, 9:33 AM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
933 AM PDT Thu Aug 7 2025

WAZ038-043-071700-
Okanogan Valley WA-Okanogan Highlands WA-
933 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of east central
Okanogan County through 1000 AM PDT...

At 933 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nespelem Community, or 24 miles southeast of Omak. This storm
is nearly stationary.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Nespelem Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4814 11904 4821 11921 4837 11912 4828 11885
TIME...MOT...LOC 1633Z 204DEG 4KT 4824 11907

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Butler
Special weather statement, Aug 7, 9:46 AM PDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Spokane WA
946 AM PDT Thu Aug 7 2025

IDZ003-004-026-071715-
Central Panhandle Mountains ID-Lewiston Area ID-Idaho Palouse ID-
946 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southeastern Latah
and northeastern Nez Perce Counties through 1015 AM PDT...

At 945 AM PDT, Doppler radar was tracking a strong thunderstorm near
Kendrick, or 15 miles east of Moscow, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Juliaetta and Kendrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4655 11672 4666 11681 4678 11652 4664 11642
TIME...MOT...LOC 1645Z 240DEG 15KT 4666 11668

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Fewkes
Special weather statement, Aug 7, 11:08 AM PDT, 31 minutes before
Special Weather Statement
National Weather Service Spokane WA
1108 AM PDT Thu Aug 7 2025

WAZ038-071845-
Okanogan Highlands WA-
1108 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Ferry County
through 1145 AM PDT...

At 1107 AM PDT, Doppler radar was tracking a strong thunderstorm 23
miles south of Sherman Pass, or 47 miles east of Omak, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Twin Lakes and Inchelium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4818 11852 4827 11864 4844 11847 4831 11824
TIME...MOT...LOC 1807Z 225DEG 12KT 4827 11851

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Fewkes
Special weather statement, Aug 7, 11:10 AM PDT, 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
1110 AM PDT Thu Aug 7 2025

IDZ027-071845-
Lewis and Southern Nez Perce Counties ID-
1110 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Lewis County
through 1145 AM PDT...

At 1110 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nezperce, or 14 miles west of Kamiah. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Nezperce.

This includes U.S. Highway 95 in Idaho between mile markers 268 and
269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4617 11632 4619 11633 4619 11640 4621 11644
      4631 11623 4623 11613 4617 11626
TIME...MOT...LOC 1810Z 152DEG 3KT 4621 11632

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Fewkes
Special weather statement, Aug 7, 11:16 AM PDT, 23 minutes before
Special Weather Statement
National Weather Service Spokane WA
1116 AM PDT Thu Aug 7 2025

WAZ035-071845-
Upper Columbia Basin WA-
1116 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of east central Grant
County through 1145 AM PDT...

At 1116 AM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Banks Lake South, or 24 miles north of Moses Lake,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4738 11931 4753 11940 4762 11922 4748 11910
TIME...MOT...LOC 1816Z 253DEG 8KT 4747 11927

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Fewkes
Special weather statement, Aug 7, 11:39 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1139 AM PDT Thu Aug 7 2025

WAZ038-071915-
Okanogan Highlands WA-
1139 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southwestern Ferry
County through 1215 PM PDT...

At 1138 AM PDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Nespelem Community, over the Swawilla burn scar,
moving southeast at 5 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4808 11879 4814 11872 4809 11856 4798 11868
TIME...MOT...LOC 1838Z 314DEG 5KT 4809 11871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:06 PM PDTSpecial Weather StatementOTXLincoln24 min
Aug 6, 6:29 PM PDTSpecial Weather StatementOTXLincoln31 min
Aug 6, 6:53 PM PDTSpecial Weather StatementOTXLincoln37 min
Aug 6, 7:01 PM PDTSpecial Weather StatementOTXLincoln29 min
Aug 6, 7:28 PM PDTSpecial Weather StatementOTXLincoln32 min
Aug 7, 9:33 AM PDTSpecial Weather StatementOTXFerry27 min
Aug 7, 11:08 AM PDTSpecial Weather StatementOTXFerry37 min
Aug 7, 11:16 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:43 AM PDTSpecial Weather StatementOTXGrant32 min
Aug 7, 11:44 AM PDTSpecial Weather StatementOTXFerry31 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:50 AM PDTAreal Flood AdvisoryOTXFerry, Lincoln, Okanogan4 min
Aug 7, 11:54 AM PDTFlash Flood WarningOTXFerry, Lincoln, Okanogan2 hr
Aug 7, 12:05 PM PDTSpecial Weather StatementOTXAdams25 min
Aug 7, 12:08 PM PDTSpecial Weather StatementOTXGrant37 min
Aug 7, 12:13 PM PDTSpecial Weather StatementOTXFerry32 min
Aug 7, 12:29 PM PDTSpecial Weather StatementOTXAdams31 min
Aug 7, 12:34 PM PDTSpecial Weather StatementOTXLincoln26 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXGrant33 min
Aug 7, 12:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Aug 7, 1:02 PM PDTSpecial Weather StatementOTXStevens28 min
Aug 7, 1:13 PM PDTSpecial Weather StatementOTXAdams32 min
Aug 7, 4:24 PM PDTSpecial Weather StatementOTXPend Oreille36 min
Aug 7, 9:46 AM PDTSpecial Weather StatementOTXLatah29 min
Aug 7, 11:10 AM PDTSpecial Weather StatementOTXLewis35 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXBoundary29 min
Aug 7, 12:39 PM PDTSpecial Weather StatementOTXBonner36 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXShoshone33 min
Aug 7, 12:44 PM PDTSpecial Weather StatementOTXNez Perce31 min
Aug 7, 12:53 PM PDTSevere Thunderstorm WarningOTXNez Perce23 min
Aug 7, 1:14 PM PDTSpecial Weather StatementOTXLewis46 min
Aug 7, 1:16 PM PDTSpecial Weather StatementOTXBoundary29 min
Aug 7, 1:20 PM PDTSevere Thunderstorm WarningOTXLewis25 min
Aug 7, 1:44 PM PDTSpecial Weather StatementOTXLewis31 min
Aug 7, 1:53 PM PDTSpecial Weather StatementOTXShoshone22 min
Aug 7, 2:43 PM PDTSpecial Weather StatementOTXBonner32 min
Aug 7, 3:11 PM PDTSpecial Weather StatementOTXLewis34 min
Aug 7, 3:29 PM PDTSpecial Weather StatementOTXBenewah31 min
Aug 7, 4:09 PM PDTSpecial Weather StatementOTXShoshone36 min

Nearby

Special Weather Statements in Washington, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.